# SDR 20000524SH015

- Difficulty date: February 27, 2000
- Submitted: May 24, 2000
- Operation: General aviation
- Aircraft: N95939
- Make and model: Cessna 152
- Aircraft serial: 15285988
- System (JASC): 2810 · Fuel Storage
- Part: Strap
- Part number: 05235221
- Condition: Broken
- Location: Rt Fuel Tank
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

IT WAS NECESSARY TO PULL THE RT WING FUEL TANK TO CONFIRM FUEL LEAK LOCATION.  THE AFT OUTBOARD STRAP ASSY WAS FOUND BROKEN ACROSS THE SCREW HOLE.  FURTHER EXAM OF STRAP REVEALED THE GRAIN OF THE ALUMINUM WAS PARALLEL TO THE BREAK AS WELL AS THE BEND.  IT IS BELIEVED THAT IF THE GRAIN WERE PERPENDICULAR TO THE BEND RADIUS, THE LIKELIHOOD OF A FAILURE AT THE SCREW HOLE OR BEND WOULD BE GREATLY REDUCED.  THE FUEL TANK HAD A PREVIOUS CRACK WHICH WAS WELDED.  THE LOSS OF THIS STRAP IS BELIEVED TO HAVE CAUSED THE REPEAT FAILURE OF THE TANK AT THIS SAME LOCATION, WHICH WAS AT THE AFT BOTTOM FUEL OUTPUT  (JUST ABOVE IT).  THE TANK AND STRAP ASSEMBLIES WERE REPLACED WITH NEW ASSEMBLIES.   (X)
